Alert archive / Washington / Gale Watches in 2021
Gale Watch 9, NWS Seattle, WA
NWS Seattle, WA issued this gale watch at Jan 28, 2021, 3:08 PM PST. It took effect at Jan 29, 2021, 7:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 28, 2021, 3:08 PM PST (23:08 UTC)
- In effect from
- Jan 29, 2021, 7:00 PM PST
- Expired
- Jan 29, 2021, 2:33 PM PST
- In force
- Issued by
- NWS Seattle, WA
The text
As transmitted.
094 WHUS76 KSEW 282308 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 308 PM PST Thu Jan 28 2021 PZZ150-153-156-170-173-176-290715- /O.NEW.KSEW.SC.Y.0027.210129T1800Z-210130T0300Z/ /O.NEW.KSEW.GL.A.0009.210130T0300Z-210130T1500Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 308 PM PST Thu Jan 28 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 7 PM PST FRIDAY... ...GALE WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING... * WHAT...For the Small Craft Advisory, south to southeast winds 15 to 25 kt. For the Gale Watch, south winds 25 to 35 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...For the Small Craft Advisory, from 10 AM to 7 PM PST Friday. For the Gale Watch, from Friday evening through Saturday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ132-133-290715- /O.NEW.KSEW.GL.A.0009.210130T0600Z-210130T1800Z/ East Entrance U.S. Waters Strait Of Juan De Fuca- Northern Inland Waters Including The San Juan Islands- 308 PM PST Thu Jan 28 2021 ...GALE WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING... * WHAT...Southeast winds 25 to 35 kt possible. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Northern Inland Waters Including The San Juan Islands. * WHEN...From Friday evening through Saturday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
4 follow-up statements
447 WHUS76 KSEW 290356 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 756 PM PST Thu Jan 28 2021 PZZ150-153-156-170-173-176-291200- /O.CON.KSEW.SC.Y.0027.210129T1800Z-210130T0300Z/ /O.CON.KSEW.GL.A.0009.210130T0300Z-210130T1500Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 756 PM PST Thu Jan 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM PST FRIDAY... ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING... * WHAT...For the Small Craft Advisory, south winds 15 to 25 kt. For the Gale Watch, south winds 25 to 35 kt and seas 6 to 11 ft at 18 seconds possible. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...For the Small Craft Advisory, from 10 AM to 7 PM PST Friday. For the Gale Watch, from Friday evening through Saturday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ132-133-291200- /O.CON.KSEW.GL.A.0009.210130T0600Z-210130T1800Z/ East Entrance U.S. Waters Strait Of Juan De Fuca- Northern Inland Waters Including The San Juan Islands- 756 PM PST Thu Jan 28 2021 ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING... * WHAT...Southeast winds 25 to 35 kt possible. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Northern Inland Waters Including The San Juan Islands. * WHEN...From Friday evening through Saturday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
059 WHUS76 KSEW 291026 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 226 AM PST Fri Jan 29 2021 PZZ150-153-156-170-173-176-291830- /O.CON.KSEW.SC.Y.0027.210129T1800Z-210130T0300Z/ /O.CON.KSEW.GL.A.0009.210130T0300Z-210130T1500Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 226 AM PST Fri Jan 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING... ...GALE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH SATURDAY MORNING... * WHAT...For the Small Craft Advisory, south winds 20 to 30 kt. For the Gale Watch, south winds 25 to 35 kt possible. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...For the Small Craft Advisory, from 10 AM this morning to 7 PM PST this evening. For the Gale Watch, from this evening through Saturday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ132-133-291830- /O.CON.KSEW.GL.A.0009.210130T0600Z-210130T1800Z/ East Entrance U.S. Waters Strait Of Juan De Fuca- Northern Inland Waters Including The San Juan Islands- 226 AM PST Fri Jan 29 2021 ...GALE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH SATURDAY MORNING... * WHAT...Southeast winds 25 to 35 kt possible. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Northern Inland Waters Including The San Juan Islands. * WHEN...From this evening through Saturday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
094 WHUS76 KSEW 291655 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 855 AM PST Fri Jan 29 2021 PZZ150-153-156-170-173-176-300100- /O.CON.KSEW.SC.Y.0027.210129T1800Z-210130T0300Z/ /O.CON.KSEW.GL.A.0009.210130T0300Z-210130T1500Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 855 AM PST Fri Jan 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... ...GALE WATCH REMAINS IN EFFECT FROM 7 PM PST THIS EVENING THROUGH SATURDAY MORNING... * WHAT...For the Small Craft Advisory, south winds 20 to 30 kt. For the Gale Watch, south winds 25 to 35 kt with gusts to 40 kt possible. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...For the Small Craft Advisory, until 7 PM PST this evening. For the Gale Watch, from 7 PM PST this evening through Saturday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ132-133-300100- /O.CON.KSEW.GL.A.0009.210130T0600Z-210130T1800Z/ East Entrance U.S. Waters Strait Of Juan De Fuca- Northern Inland Waters Including The San Juan Islands- 855 AM PST Fri Jan 29 2021 ...GALE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH SATURDAY MORNING... * WHAT...Southeast winds 25 to 35 kt, with gusts to 40 kt possible. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Northern Inland Waters Including The San Juan Islands. * WHEN...From this evening through Saturday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
401 WHUS76 KSEW 292233 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 233 PM PST Fri Jan 29 2021 PZZ150-153-156-170-173-176-300645- /O.CON.KSEW.SC.Y.0027.000000T0000Z-210130T0300Z/ /O.UPG.KSEW.GL.A.0009.210130T0300Z-210130T1500Z/ /O.NEW.KSEW.GL.W.0012.210130T0300Z-210130T1500Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 233 PM PST Fri Jan 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM PST SATURDAY... * WHAT...For the Small Craft Advisory, south to southeast winds 20 to 30 kt. For the Gale Warning, south to southeast winds 25 to 35 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...For the Gale Warning, from 7 PM this evening to 7 AM PST Saturday. For the Small Craft Advisory, until 7 PM PST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ132-133-300645- /O.EXB.KSEW.SC.Y.0027.210130T0200Z-210130T0600Z/ /O.UPG.KSEW.GL.A.0009.210130T0600Z-210130T1800Z/ /O.NEW.KSEW.GL.W.0012.210130T0600Z-210130T1800Z/ East Entrance U.S. Waters Strait Of Juan De Fuca- Northern Inland Waters Including The San Juan Islands- 233 PM PST Fri Jan 29 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM TO 10 PM PST THIS EVENING... ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST SATURDAY... * WHAT...For the Small Craft Advisory, south to southeast winds 15 to 25 kt. For the Gale Warning, southeast winds 25 to 35 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Northern Inland Waters Including The San Juan Islands. * WHEN...For the Gale Warning, from 10 PM this evening to 10 AM PST Saturday. For the Small Craft Advisory, from 6 PM to 10 PM PST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ134-300645- /O.EXB.KSEW.SC.Y.0027.210130T0200Z-210130T1800Z/ Admiralty Inlet- 233 PM PST Fri Jan 29 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 10 AM PST SATURDAY... * WHAT...South winds 15 to 25 kt. * WHERE...Admiralty Inlet. * WHEN...From 6 PM this evening to 10 AM PST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale watch went out at Jan 28, 9:10 AM PST, 5 hours 58 minutes earlier.
Area forecast discussion, Jan 28, 9:10 AM PST, 5 hours 58 minutes before
Area Forecast Discussion National Weather Service Seattle WA 910 AM PST Thu Jan 28 2021 .UPDATE...A few remaining showers continue to rotate north and westward across the region this morning as the broad trough affecting the West Coast moves onshore. The overall trend will be toward drier conditions by later this afternoon as the bulk of the remaining shower activity will be south of the area. Friday looks largely dry as Western Washington will be between systems. Some rain with the next approaching front will be on the coast by early Friday evening then spreading inland Saturday morning. A secondary system slated for Saturday night into Sunday looks more potent with some higher QPF across the area and somewhat windy conditions for the North Interior. Overall, the forecast looks on track and no forecast updates are anticipated this morning. Aviation and marine discussions updated below. 27 && .SYNOPSIS...An upper low will slide south along the coast today with scattered showers across the area. A front will move through Friday night with a stronger system over the weekend for lowland rain and mountain snow. && .SHORT TERM /TODAY THROUGH SATURDAY/...Areas of showers across the area this morning as an upper low slides south along the coast. Shower activity will be mainly during the morning with drier weather for most by the afternoon, though some precipitation will be possible through the afternoon over the Cascades. Breezy winds possible today across Whatcom County with some Fraser Outflow, though winds are expected to be lighter by later today with decreasing gradients. Drier weather tonight into Friday with patchy fog developing near the Puget Sound tonight. Temperatures today in the mid 40s. An upper trough will approach Western Washington late Friday and move through Friday night into Saturday. Light lowland rain and mountain snow with this system as the front weakens with increasing southerly winds. Snow levels 1500 to 2000 feet with an inch or so of snow for the Passes through Saturday morning. A stronger weather system will approach the area late Saturday for additional rain and mountain snow. Temperatures Friday and Saturday in the mid to upper 40s. .LONG TERM /SUNDAY THROUGH WEDNESDAY/...The strong weather system will impact the area Sunday into early next week with the upper trough located offshore. Lowland rain and mountain snow expected with snow levels mainly 2500 to 3500 feet. Ensembles suggest the heaviest mountain snow focused on the Olympics and North Cascades with amounts of 6 to 8 inches for the Passes into early next week. The upper trough will slide east of the area late Tuesday into Wednesday for drier weather possible as ridging builds offshore. Temperatures in the mid to upper 40s into early next week. JD && .AVIATION...Southwesterly flow will continue today with an upper level trough offshore. This will maintain scattered showers across the region and mix of mostly low VFR to MVFR conditions this morning. Expect conditions to become mostly VFR across area terminals by this afternoon, however can anticipate ceilings to drop back down to MVFR and potentially IFR tonight and overnight with patchy fog possible across portions of the central Sound southward. Surface winds are generally light and from the north/northeast. KSEA...VFR ceilings this morning with light showers in the vicinity of the terminal. Expect VFR ceilings this afternoon and through this evening, before MVFR ceilings likely redevelop tonight and overnight- mainly after 06Z. Light and variable surface winds this morning, becoming primarily north or northeast by afternoon. Cullen/Borth && .MARINE...Light easterly flow over the northern interior waters this morning, with some weak Fraser outflow underway but speeds likely to remain below advisory thresholds. Meanwhile, a low will continue to drift north today, moving through the coastal waters. This will bring variable wind directions as the low moves north, but speeds here will generally remain 15-20 kt. Southerly winds then return to the waters Friday ahead of the next frontal system, which may bring possible gales Friday night to the coastal waters and portions of the northern interior waters/east entrance of the Strait of Juan de Fuca. Current observations show seas over the coastal waters hovering right near 10 feet, however expect seas to gradually continue to subside below 10 feet today and into Friday. Seas will build above 10 ft again late Friday/Saturday with a larger wind wave/fresh swell component, and look to remain elevated into early next week with an arriving west swell. Cullen/Borth && .HYDROLOGY...No river flooding expected in the next 7 days. && .SEW WATCHES/WARNINGS/ADVISORIES... WA...None. PZ...None. && www.weather.gov/seattle
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 3:08 PM PST | Small Craft Advisory | SEW | 43 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.